MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT
Model Number 1884070RTC
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was discarded by customer and will not be returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the bur got hot and he laid the bur against the patient's nose and it burned the skin.The sales representative spoke to the scrub technician after the case and felt that the bur was not seated correctly.Requests for additional information have been made with no response yet received.

Brand Name
XPS® BUR - IPC® M5 AND M4 30K
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7304140
Report Number1045254-2018-00078
Device Sequence Number16712873
Product Code EQJ
UDI-Device Identifier00643169434585
UDI-Public00643169434585
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2018
Device Model Number1884070RTC
Device Catalogue Number1884070RTC
Device Lot Number0211932923
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2018
Initial Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;